California, 2004Wildfire in California, July 11 to 17, 2004
July 11 to 17, 2004 · NWS SGX · 1 event in 1 county or zone
Named the Verbenia Fire, it consumed 3,833 acres but no structures. The cost to fight this fire was $3,890,023.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 7
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Named the Verbenia Fire, it consumed 3,833 acres but no structures. The cost to fight this fire was $3,890,023.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 11, 1:00 PM PST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO
200 PM PDT SUN JUL 11 2004
.SYNOPSIS...BUILDING HIGH PRESSURE OVER THE WEST WILL BRING A
WARMING TREND INTO MONDAY AND TUESDAY. THE MARINE LAYER WILL LOWER
WITH THE COASTAL CLOUDS CONFINED MAINLY TO THE IMMEDIATE COAST THE
NEXT SEVERAL DAYS. SUBTROPICAL MOISTURE IS EXPECTED TO MOVE INTO THE
MOUNTAINS AND DESERTS BEGINNING WEDNESDAY WITH A SLIGHT CHANCE OF
AFTERNOON THUNDERSTORMS WEDNESDAY AND THURSDAY.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES.
SOME STRATUS REMAINS ALONG THE COAST...MAINLY NEAR THE
BEACHES...THIS AFTERNOON WITH THE REMAINDER OF THE CWA MOSTLY CLEAR.
SOME CUMULUS IS DEVELOPING OVER THE MOUNTAINS...AGAIN...BUT SHOWING
NO VERTICAL DEVELOPMENT.
FAIRLY SHALLOW MARINE LAYER SHOULD CONTINUE THROUGH MONDAY NIGHT
WITH THE STRATUS/FOG CONFINED TO THE COASTAL SECTIONS. WILL MENTION
SOME PATCHY DENSE FOG FOR AROUND SUNRISE IN THE COASTAL SECTIONS.
RIDGE OVER THE SOUTHWEST CONTINUES TO BUILD WESTWARD WITH RISING
HEIGHTS OVER THE CWA AND THIS SHOULD CONTINUE THROUGH TUESDAY. AT
THE SAME TIME AN AREA OF LOW PRESSURE WILL MOVE INTO THE GULF OF
ALASKA WITH A TROUGH EXTENDING SOUTH OVER THE EASTERN PACIFIC AND
THIS WILL KEEP A SOUTHWEST FLOW ALOFT OVER THE AREA THROUGH TUESDAY
AS WELL.
THE 12Z GFS IS SIMILAR TO THE EARLIER MODEL RUNS INDICATING A
POSSIBLE EASTERLY WAVE MOVING INTO THE DESERTS AND MOUNTAINS ON
THURSDAY. MOISTURE AHEAD OF THIS WAVE IS EXPECTED TO REACH THE AREA
BY WEDNESDAY AFTERNOON AND PEAK ON THURSDAY BEFORE MOVING OUT ON
FRIDAY. MODELS KEEP MOST OF THE ENERGY EAST OVER ARIZONA BUT THERE
IS SOME INCREASE IN CAPE WEDNESDAY AFTERNOON AND INCREASE IN THE 850
TO 700 MB LAYER RH OVER THE AREA ON THURSDAY. WILL KEEP THE SLIGHT
CHANCE OF SHOWERS OR THUNDERSTORMS IN PLACE FOR WEDNESDAY AFTERNOON
AND THURSDAY FOR THE MOUNTAINS AND DESERTS. CLOUDS AND INCREASED RH
ASSOCIATED WITH THIS EASTERLY WAVE SHOULD LOWER MAXIMUM TEMPERATURES
OVER THE DESERTS WEDNESDAY AND THURSDAY BUT EXPECT THE TEMPERATURES
TO CLIMB BACK UP FRIDAY AND OVER THE WEEKEND AS THE RH AND CLOUDS
DECREASE.
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
HORTON
Hazardous weather outlook, Jul 11, 4:30 AM PST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 AM PDT SUN JUL 11 2004
CAZ055-056-058-060-061-062-121300-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND YUCCA VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
530 AM PDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
INCREASING MONSOON MOISTURE WILL BRING A SLIGHT CHANCE OF SHOWERS
AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS WEDNESDAY AND
THURSDAY.
MOEDE
Wildfire, Riverside County Mountains
- When
- July 11, 2:02 PM PST to July 17, 5:00 PM PST
- Where
- Riverside County Mountains forecast zone
- Injuries
- 7 direct, 0 indirect
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.744, -115.994 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
- Tornado in Florida, July 11, 2004$25,000 · F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411322.